Get your Health question answered in 3 easy steps

160 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Diagnosed with TMJ and GAD. Getting headache and feeling dizzy. Cause and cure?

Answered by
Owl Image
Dr. Robert Galamaga

Oncologist

Practicing since :2002

Answered : 2608 Questions

Question
Hi Doctor: My symptoms are dizziness, off-balance feeling, tingling in the legs and hands and throbbing headaches behind the eyes. This has been going on for more than 2 1/2 years. I've been through $10,000 in tests this year and the only thing they found is MGUS, IgG Kappa 0.4. The rest of the blood tests were normal. My hematologist sent me for a full body xray which was normal. I've been to two ENTs including the House Ear Clinic which ran tests and said it's not the ear but "central XXXXXXX I've had an EEG, brain (with contrast), lumbar and cervical MRIs, EMG, heart and leg ultrasound, ankle brachial indices, sleep study test and eye exams. Cervical MRI showed some disc compression but the neurologist said it's not pressing on the spinal canal and unlikely to be causing the symptoms. All the other tests were normal. Also diagnosed with TMJ and GAD (generalized anxiety disorder). I took low does Klonopin and Celexa for years, but stopped them gradually a year ago because I thought they might be contributing to the dizziness. Could MGUS be causing the tingling and numb feelings the legs and hands? How about the dizziness? Thanks so much for your help.
Sat, 22 Dec 2012 in TMJ
 
 
Answered by Dr. Robert Galamaga 15 hours later
Hello and thanks for your query.

MGUS at the level you currently have would cause virtually no symptoms as all. It would not contribute to dizziness as well assuming that your complete blood count was normal with a normal hemoglobin.

I would make sure you have assessments of your thyroid, vitamin B and vitamin D levels as well as this could cause issues. Also, any electrolyte imbalance such as low potassium or magnesium could contribute to this.

I suspect this may be related to the underlying GAD which can have very strong physical symptoms. There are many new medications available for this and I would encourage a discussion with your doctor or maybe a referral for psychotherapy and to a psychiatrist to discuss continued management.

Again the MGUS is not causing any of your symptoms. It should be monitored yearly in the future.

Thanks again for your query. Please let me know if you have any additional concerns regarding this matter.

Sincerely,

Dr. Galamaga
Above answer was peer-reviewed by
 
Follow-up: Diagnosed with TMJ and GAD. Getting headache and feeling dizzy. Cause and cure? 13 hours later
Hi Dr. Galamaga: Thank you for your quick reply. Yes, the blood count was normal. I had the thyroid checked a couple of years ago and it was normal too. The tingling, numbness neuropathy like symptoms, feeling of off-balance and dizziness are experienced by many other people with MGUS that I've found on-line. However, my hematologist said that this is not common and that she could treat it with Prednizone, which didn't work when the orthopedist prescribed it for me. My symptoms are almost MS like, however the brain scan was normal. I'm going for vestibular rehab therapy, even though it's "not the ears" which seems to be helping a little. I'm leery of any benzodiazepine or SSRI due to my prior experience and the fact that they make me very drowsy. Thanks again for your suggestions.
 
 
Answered by Dr. Robert Galamaga 7 hours later
Hello again and thank you for your follow-up.

Again there has been no published research which strongly indicates that MGUS is associated with the type of neuropathy that you have described.

I would encourage you to possibly see a neurologist for a full assessment. If the neurologist is not convinced that you have a primary neurological issue then it might be reasonable to consider medication such as benzodiazepine or serotonin reuptake inhibitors.

I realize this is a very stressful situation for you and I am confident that in time the symptoms will come under good control with continued patience and investigation by your physicians.

Thanks again for sending your question. Please let me know if I can be of any additional assistance.

Dr. Robert
Above answer was peer-reviewed by
 
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,  
Treatment/Therapy
Lab Tests ,  

Recent questions on Ms-multiple sclerosis

doctor1 MD

I have had a tree fall on me when I was just twenty- four years old in 1986. It would have killed me if I hadn t been in a swamp. Anyways I have had multiple health problems ever since. I didn t get on painkillers until I was like thirty-seven or eight. Now I am on four hundred milligrams of MS Contin a day and still all it does is make me be able to kinda deal with the pain a little bit. I was just wondering how or even would morphine injections maybe help me. I am serious, you just cant imagine the hell that I have to live through every day of my life. It really sucks and if it wasn t for my children I would probably go insane. I have really built up a tolerance so bad that all my medicine does for me is keep me from being sick from withdrawals. So I was just wondering if maybe the morphine injections might help me with my pain. You know how they give it to you in the hospital. Please give me your advice. Thank you very much! Ready of my life

doctor1 MD

I also take MS Contin 60 mg BID. How is this holding up with the Oxycodone 10/325, 4 times a day, as well as 6 tablespoons of paregoric per day. My back and knees still give me a fit, have had 3 spinal surgeries,both knees operated on, 4 heart attacks, triple by pass heart surgery, a stroke, heart failure, currently have my 2nd ICD which I have been shocked 2 times from (saved me both times). Thanks for listening Paul

doctor1 MD

MRI conclusion: Moderate disc herniation centrally/eccentric to Left at L4-L5 causing mass effect on thecal sac and the left L5 nerve root leading to marked spinal stenosis at L4-L5. On MS Contin 30mg TID. Do not want to be on medication forever. What can I do?

doctor1 MD

I have suffered with heartburns for the last 4 years. This past week, I was constipated and took one dulcolax last night.This afternoon I had a bowel movement with a black stool. I was diagnosed with Second Progressive MS in October 2012. After starting with Rebif, I have had difficulty swallowing every now and then. The doctor took me out of Rebif as it was changing some liver enzimes. I am not taking any MS medication since October 2013, What could be the cause of the black stool?

doctor1 MD

my wife is a cancer sufferer, Right now, she suffers severe legs pains caused by a pinched sciatic nerve , The medical people looking after her has recommended 10 mg. of MS Contin tablets twice a day. The pain are practicallu gone but she is left...

doctor1 MD

I recently had a complete colectomy and now have an illiostomy. I was being treated for chronic pain with ms contin extended release tablets. after 2 to four hrs, the pills are showing up in my drainage bag and they don't look like they have even...

doctor1 MD

I hope you can, I am trying to decide which meds to take for MS they all seem to have crazy side effects. Wondering which is best and has the least side effects.